Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 41, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Sep 7, 1999, 5:40 PM CDT for McHenry County, North Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 1999, 5:40 PM CDT (22:40 UTC)
- Expired
- Sep 7, 1999, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McHenry County, ND
The radar
The Minot AFB radar (KMBX), 45 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -396 m²/s²
- 0-3 km storm-relative helicity
- -187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 072241 TORBIS NDC049-072315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 540 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 615 PM CDT * AT 540 PM CDT...RADAR INDICATED A TORNADO 3 MILES WEST OF KARLSRUHE...OR ABOUT 30 MILES EAST OF MINOT...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... KARLSRUHE AT 545 PM CDT DRAKE AT 600 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WoITH YOUR HANDS. LAT...LON 4819 10061 4802 10072 4787 10028 4809 10026 & RSL NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 7, 2:05 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 7, 2:05 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 205 PM CDT TUE SEP 7 1999 UPPER LOW SPINNING IN CENTRAL SASKATCHEWAN WILL MOVE SLOWLY EAST/SOUTHEAST THROUGH 48 HOURS. VORT MAX ALONG WY/MT BORDER HAS RESULTED IN A BAND OF SHOWERS IN EASTERN MT...MOVG EAST IN FLOW. LARGE AREA CLOUDS WITH A FEW SHOWERS ADVANCING TOWARD US BORDER FROM ALBERTA/SASKATCHEWAN. WILL INCREASE CLOUDS THIS EVENING WITH SMALL POPS OVERNIGHT. AS FAR AS -SHRA OR -TSRA...AIR IS FORECAST TO DESTABILIZE THIS EVENING...-4 LIFTED ON ETA AND SMALL TO MODERATE INDICATION OF THUNDER ON FWC...AND CAPES NEARING A 1000 J/KG THIS EVENING AT BOTH BIS AND ISN...WILL WORD -TSRA POSSIBLE ALONG WITH THE -SHRA. FWC LOWS HAVE BEEN CLOSE LATELY...SLIGHT COLD BIAS ...WHILE HIGHS HAVE HAD ABOUT A 5 DEGREE WARM BIAS...ON AVERAGE. FWC HIGHS HAVE DONE BETTER ON CLOUDIER DAYS. MODELS FORECAST A STRONG LINK SURFACE-ALOFT AGAIN WEDNESDAY FOR ANOTHER WINDY DAY...WITH CONTINUED SMALL POPS IN CYCLONIC FLOW. MORE STABLE AIR IN ON WEDNESDAY FOR -SHRA. H5 RIDGE BEGINS AMPLIFYING IN MT THURSDAY... TRANSITION DAY IN ND FROM COOL TO WARM...THEN BUILDS IN FOR FRIDAY WITH DRY/MILD. NEXT RIGOROUS TROF THAT WAS DUE IN LATE SATURDAY NOW FORECAST TO HOLD BACK TIL SATURDAY NIGHT-SUNDAY WITH A RETURN TO COOLER/WET WEATHER. WILL DISCUSS WITH ISN WHETHER OR NOT TO DELAY PRECIP TIL SATURDAY NIGHT. .BIS...NONE. JP MARTIN
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.